Get E-Book on COVID-19

Q. Can I take Zylopred drops in stead of Vigadexa for the viral infection in my eye?

Answered by
Dr. Rahul Vaswani
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on May 25, 2018 and last reviewed on: Sep 10, 2020

Hello doctor,

My eye had a viral infection but the doctor gave me Vigadexa, Flur, and Ara drops and infection has been under control after 10 days of medications. Now, there is no discharge, no pain, no red eye but suddenly my vision from the infected eye get severely blurred. As per the doctor, the vision will be restored after two months. Also, he changed me to Zylopred drop in place of Vegadexa drops. I am confused why it happens and when would my eye be almost healed.

Dr. Rahul Vaswani

Ophthalmology (Eye Care)
#

Hello,

Welcome to icliniq.com.

  • I would like to know who made the diagnosis of a viral infection?
  • Vigadexa (Moxifloxacin and Dexamethasone) and Zylopred (Gatifloxacin Topical and Loteprednol) both contain steroids and are not recommended for viral infections.
  • I really do not find a reason why these drugs were started in the initial stage.
  • You need to send me prescriptions of your doctor and a closeup picture of your affected eye.
  • If it is viral keratitis, I suggest we may have to start Acyclovir eye ointment and Acyclovir tablet but only after the diagnosis is confirmed and not before that. Consult your specialist doctor, discuss with him or her and with their consent take the medicines.

I hope this helps. Regards.

For more information consult an eye care ophthalmologist online --> https://www.icliniq.com/ask-a-doctor-online/eye-care-ophthalmologist


Was this answer helpful?

 | 

Thank you doctor,

I have attached photos.

Dr. Rahul Vaswani

Ophthalmology (Eye Care)
#

Hello,

Welcome back to icliniq.com.

I have seen the photos attached (attachment removed to protect patient identity)

  • I think you are suffering from viral uveitis and not from a viral infection. This is a sort of inflammation.
  • Yes, steroids are given in this disease and are tapered off within a month or two.
  • The blurring that you are noticing can be due to the Zylopred (Gatifloxacin Topical and Loteprednol) eye drop because that might cause some dilation of the pupils. But, you need to continue this.
  • Discuss this issue with your doctor. He might give you some other drug.
  • Do not worry as the effect will vain off as the drug is tapered down.
  • It is a good thing that your doctor has started on Acyclovir tablets. This will shield you from any recurrences of the disease.

For more information consult an eye care ophthalmologist online --> https://www.icliniq.com/ask-a-doctor-online/eye-care-ophthalmologist


Was this answer helpful?

 | 

Thank you doctor,

So, the problem is due to the eye drops you mean? I can see properly sometimes. Also, I have a headache especially in the back of the head after this infection. Is it due to the eye problem? The doctor denied and told me to consult a neurologist.

Dr. Rahul Vaswani

Ophthalmology (Eye Care)
#

Hello,

Welcome back to icliniq.com.

  • Yes, Zylopred (Gatifloxacin Topical and Loteprednol) may cause a slight blurring due to the pupillary dilatation but then too discuss it with your doctor about the alternatives of this drug. It is not advisable for me to change the treatment of one doctor in between the course.
  • No, this infection cannot cause pain at the back of your head. At the most, there can be a pain in the areas around your eye.
  • Pain in the back of your head usually is due to high blood pressure but this is not your age to have high blood pressure as you are too young.
  • Even if you do not have access to a neurologist, you can visit a general physician. He can help you with your headache.

For more information consult an eye care ophthalmologist online --> https://www.icliniq.com/ask-a-doctor-online/eye-care-ophthalmologist


Was this answer helpful?

 | 

Related Questions:
Can a viral infection increase the ESR level?
How can my blurred vision be treated?
What causes blurred vision even after cataract surgery?
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Would viral infection affect the lymphocyte and neutrophil values?

Query: Hi doctor, I had a viral infection last week. Is it normal to have increased lymphocyte levels of 52 % and decreased neutrophil levels of 35 % after having a viral infection? It got healed within a week. I was fine when I did my blood test. My RBC and WBC are considered to be normal. As I have anemi...  Read Full »

Why is there eye redness with pain and headache in uveitis patient?

Query: Hello doctor,I am a uveitis patient. Although my uveitis is under control and vision is good. But from the last three days due to the climate change may be or may be due to the late night sleep and excessive use of laptop whatever cause is, I am having headache and redness along with little bit pain...  Read Full »

Also Read


Can naked body to body massage spread HIV?
Hello doctor, I recently had some business trip during which I had some naked body to body massage wherein massager vag...  Read more»
Are COVID-19 Patients Infectious for up to 90 Days After Recovery?
There have been reports of recovered COVID-19 patients getting reinfected and testing positive for almost 3 months. Read...  Read more»
Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»

Ask your health query to a doctor online?

Ask an Eye Care Ophthalmologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.